U.S. doctors online nowAsk doctors free
Canada
A 26-year-old male asked:

Tried probiotics for the first time 3 pills over 3 days for my ibs, stopped after getting stomach ache and nausea, been 3 days and i'm still the same

2 doctor answers3 doctors weighed in
Dr. David Ziring
Pediatric Gastroenterology 23 years experience
Additive in probioti: Oftentimes, probiotics are packaged together with other ingredients to make them more palatable or easier to bind in a capsule. Lactose is one, and if you are lactose intolerant, it may cause worsened symptoms. Artificial sugars like sorbitol or xylitol can have the same effect and may exacerbate IBS.
Dr. Cynthia Frazier
Gynecology 40 years experience
Common reaction: I recommend starting probiotics slowly, once weekly for 2-3 weeks then twice weekly building up to daily use. These symptoms could be from another cause so if they don't resolve soon you should see your physician.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Apr 20, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.